Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 1, 2022, 4:04 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2022, 4:04 PM CDT (21:04 UTC)
- Expired
- May 1, 2022, 6:52 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 54 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:12 PM CDT | FLASH FLOOD | Jennings, LA | SECONDARY ROAD FLOODING ON NORTH MORTON AND DAVIS ST IN JENNINGS. PHOTO POSTED TO FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2646 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.3
The text
As transmitted.
599
WGUS54 KLCH 012104
FFWLCH
LAC053-020015-
/O.NEW.KLCH.FF.W.0009.220501T2104Z-220502T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
404 PM CDT Sun May 1 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southeastern Jefferson Davis Parish in southwestern Louisiana...
* Until 715 PM CDT.
* At 404 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jennings and Thornwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3017 9262 3004 9274 3012 9282 3023 9273
3026 9265 3023 9263 3023 9262 3022 9261
3021 9261 3020 9260 3018 9262
FLASH FLOOD...RADAR INDICATED
$$
Calhoun1 follow-up statement
506
WGUS74 KLCH 012352
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
652 PM CDT Sun May 1 2022
LAC053-020002-
/O.CAN.KLCH.FF.W.0009.000000T0000Z-220502T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson Davis LA-
652 PM CDT Sun May 1 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN JEFFERSON DAVIS
PARISH...
The heavy rain has ended and water should be receding. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3017 9262 3004 9274 3012 9282 3023 9273
3026 9265 3023 9263 3023 9262 3022 9261
3021 9261 3020 9260 3018 9262
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:01 PM CDT, 3 minutes earlier.
Area forecast discussion, May 1, 4:01 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 401 PM CDT Sun May 1 2022 .SHORT TERM [Tonight through Wednesday morning]... Storms continue to develop along the I-10 corridor this afternoon spreading slowly deeper into southeast Texas and srn Louisiana. Storms are moving slowly this afternoon and producing some heavy downpours in south-central Louisiana while the whole area expands to the north deeper into Louisiana and southeast Texas. Storms look to wane during the evening hours with the lost of daytime heating. Storms ending before midnight. One of the interesting things noted in the vsby stlt images is the subtropical jet blowing the top off of the storms over the region. This continues and will continue to allow to strengthen. During the overnight hours plenty of moisture from rains today will help in the development in the fog potential. Fog will limit visibility to a mile or less through sunrise... gradually improving after sunrise. Tmrw will see the bndry in cntrl La lift to the north and this will allow the moisture to shift into northern Louisiana with storms chances ending. Guidance continues to suggest that weak riding aloft will remain through midweek as gulf moisture runs north. Dry weather pattern thru Wednesday as aftn temps climb into the upper 80s. K. Kuyper .LONG TERM [Wednesday through Saturday]... The extended period begins on the dry side with upper level ridging extending from the great lakes to the northern gulf coast suppressing what will already be a relatively dry middle atmosphere. At the surface, persistent southerly flow will maintain a warm, moist airmass across the region. The upper level ridge will progress east Wednesday night into Thursday as a shortwave moves east out of the Rockies and across the central plains. Guidance continues to come into better agreement on this cyclone pushing a cold front through the region although the boundary will will do more to lower dewpoints than temperatures. Increasing mid level moisture ahead of the boundary will allow for the development of scattered to widespread showers and thunderstorms Thursday afternoon into Friday morning. Forecast soundings over the last couple of model cycles have been depicting favorable severe weather parameters along and ahead of the front although at this range significant changes remain possible. SPC's long range severe weather outlook presently keeps the best severe weather threat across north Louisiana and much of Arkansas. Guidance remains notably divided on the timing of the fropa and subsequent ending of precip with the GFS slower. However, the recent trend has seen the GFS gradually trending in the direction of the more consistent euro so leaned in the Euro's direction by ending precip by 18Z Friday. Lower dewpoints in the upper 50s to lower 60s in the wake of the front will allow a meaningful drop in overnight lows through the weekend. Daytime temps won't share in this relief as high will remain in the upper 80s to 90 although the lower dewpoints will feel more comfortable. Jones && .MARINE... Modest onshore winds will continue into next week as seas remaining elevated. Storms 19 && .PRELIMINARY POINT TEMPS/POPS... AEX 69 88 70 89 / 20 10 10 30 LCH 70 85 70 87 / 20 0 0 10 LFT 70 86 72 88 / 20 10 0 10 BPT 72 86 72 87 / 20 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 1, 3:02 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 302 PM CDT Sun May 1 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-022015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 302 PM CDT Sun May 1 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Storm activity tapering off into the evening hours. Look for areas of fog to develop towards sunrise. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another round of disturbances to our north expected to bring a chance of showers and thunderstorms Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-022015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 302 PM CDT Sun May 1 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Moderate southerly flow to continue into the overnight hours with seas three to four feet in the coastal waters... lakes will have a light chop. Elevated southeast winds and seas tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Onshore winds expected to strengthen by Monday and Tuesday, tapering off through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 1, 2:08 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
208 PM CDT Sun May 1 2022
LAZ052-011945-
Vermilion LA-
208 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of northeastern
Vermilion Parish through 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henry, or near Abbeville, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abbeville, Erath, Delcambre, Meaux, Esther and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2979 9204 2978 9207 2979 9210 2980 9210
2980 9216 2981 9227 3003 9218 2997 9199
2985 9197 2982 9198 2979 9198 2978 9204
TIME...MOT...LOC 1908Z 005DEG 7KT 2990 9209
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 1, 2:36 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
236 PM CDT Sun May 1 2022
LAZ043-052-012000-
Acadia LA-Vermilion LA-
236 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of southwestern Acadia
and north central Vermilion Parishes through 300 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lyons Point, or 7 miles south of Crowley, moving northeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crowley, Kaplan, Gueydan, Mermentau, Morse, Riceville, Wright, Lyons
Point, Indian Bayou, Estherwood and Midland.
This includes Interstate 10 in Louisiana between mile markers 77 and
85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2993 9248 3019 9258 3028 9233 3017 9225
3015 9227 3015 9228 3014 9226 3014 9223
3004 9216
TIME...MOT...LOC 1936Z 242DEG 7KT 3011 9237
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 1, 3:18 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
318 PM CDT Sun May 1 2022
LAZ052-012045-
Vermilion LA-
318 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of central Vermilion
Parish through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wright, or 7 miles southeast of Gueydan, moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kaplan, Gueydan, Wright and Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2974 9251 2995 9260 3006 9245 3005 9242
3007 9237 2995 9215 2984 9230
TIME...MOT...LOC 2018Z 325DEG 6KT 2994 9242
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 1, 3:24 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CDT Sun May 1 2022
TXZ201-259-261-262-012100-
Hardin TX-Southern Newton TX-Northern Jasper TX-Southern Jasper TX-
324 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of southwestern Newton,
eastern Hardin and southeastern Jasper Counties through 400 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Evadale, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Silsbee, Buna, Evadale and Wrights Settlement.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 9401 3043 9380 3024 9400 3035 9417
TIME...MOT...LOC 2024Z 225DEG 8KT 3038 9404
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 1, 3:40 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
340 PM CDT Sun May 1 2022
LAZ042-043-012115-
Acadia LA-Jefferson Davis LA-
340 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of southeastern
Jefferson Davis and west central Acadia Parishes through 415 PM
CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jennings, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jennings, Welsh, Mermentau, Evangeline, Midland and Roanoke.
This includes Interstate 10 in Louisiana between mile markers 56 and
73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3022 9281 3038 9276 3029 9253 3016 9249
3010 9269
TIME...MOT...LOC 2040Z 306DEG 10KT 3023 9263
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
CalhounSpecial weather statement, May 1, 3:57 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
357 PM CDT Sun May 1 2022
TXZ259-260-262-012130-
Southern Newton TX-Northern Newton TX-Northern Jasper TX-
357 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of west central Newton
and east central Jasper Counties through 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Call, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kirbyville, Call, Trout Creek, Old Salem and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 9388 3063 9368 3061 9369 3049 9384
3060 9398
TIME...MOT...LOC 2057Z 210DEG 8KT 3064 9385
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:13 AM CDT | Special Weather Statement | LCH | Rapides | 47 min |
| May 1, 7:15 AM CDT | Special Weather Statement | LCH | Evangeline | 45 min |
| May 1, 10:07 AM CDT | Special Weather Statement | LCH | Assumption | 23 min |
| May 1, 12:49 PM CDT | Special Weather Statement | LCH | Lafayette | 26 min |
| May 1, 1:42 PM CDT | Flash Flood Warning | LCH | Iberia, Vermilion | 3 hr |
| May 1, 2:08 PM CDT | Special Weather Statement | LCH | Vermilion | 37 min |
| May 1, 2:36 PM CDT | Special Weather Statement | LCH | Acadia | 24 min |
| May 1, 3:18 PM CDT | Special Weather Statement | LCH | Vermilion | 27 min |
| May 1, 3:40 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 35 min |
| May 1, 5:30 PM CDT | Special Weather Statement | LCH | Avoyelles | 30 min |
| May 1, 5:35 PM CDT | Special Weather Statement | LCH | Vernon | 25 min |
| May 1, 5:52 PM CDT | Special Weather Statement | LCH | Vernon | 23 min |
| May 1, 6:09 PM CDT | Special Weather Statement | LCH | Vernon | 36 min |
| May 1, 6:34 PM CDT | Special Weather Statement | LCH | Rapides | 26 min |
| May 1, 6:41 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 34 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.